Go home now Header Background Image
Submission Procedure
share: |
Follow us
Volume 13 / Issue 11

available in:   PDF (145 kB) PS (152 kB)
Similar Docs BibTeX   Write a comment
Links into Future
DOI:   10.3217/jucs-013-11-1755


Balance in Systems of Finite Sets with Applications

Dragoş-Radu Popescu (University of Bucharest, Romania)

Abstract: An extension of balance notion from the theory of signed graphs to the case of finite sets systems is presented. For a finite set T, a subset ST and a family F of subsets of T we denote by δm (S|F) respectively δM (S|F) the minimum/maximum number of changes (addition or deletion of elements), without repetition, which transforms S into a set from F.

We are especially interested in the particular case in which F is the group <X1,..., Xn> generated by a family of subsets X1,..., XnT with symmetric difference operation. The obtained results are applied to the theory of signed graphs.

Keywords: balancing signed graphs

Categories: G.2.2